Texas, 2005

Flash Flood in Texas, July 14, 2005

July 14, 2005 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 14, 2:20 AM CST, 7 hours 25 minutes earlier.

Area forecast discussion, Jul 14, 2:20 AM CST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CDT THU JUL 14 2005

.DISCUSSION...
WEATHER PATTERN REMAINS UNCHANGED...WITH SHEAR AXIS/WEAK
TROUGH ACROSS THE AREA...WITH HIGH PRECIPITABLE WATER VALUES
NEAR 2 INCHES.  THIS COMBINED WITH DAYTIME HEATING WILL
ALLOW FOR SCATTERED CONVECTION ONCE AGAIN THIS AFTERNOON. IN
ADDITION...THE AREA WILL BE UNDER A BIT OF UPPER LEVEL DIVERGENCE
AS THE AREA WILL BE IN THE LEFT FRONT QUADRANT OF A 40 KT JET
STREAK ACROSS CENTRAL/SOUTH TEXAS...NOT TOO BAD FOR SUMMER.

WENT ABOVE GUIDANCE ON TEMPERATURES TODAY...AS HAS BEEN THE
TREND LATELY...AS THE COOLING AFFECTS OF THE THUNDERSTORMS
USUALLY DO NOT OCCUR...UNTIL EARLY AFTERNOON...WHICH IS
SUFFICIENT TIME TO WARM INTO THE LOWER TO MID 90S.  HEAT INDICES
PROBABLY WILL REACH 98 TO 103 BY EARLY AFTERNOON...BEFORE THE
CONVECTION AND ASSOCIATED CLOUD COVER AND OUTFLOW BOUNDARIES
MAKE IT MORE BEARABLE.

TONIGHT...THE MODELS BEGIN TO FORM A MID LEVEL CIRCULATION
ACROSS EAST TEXAS...AND WILL HAVE LOW CHANCE POPS FOR THIS
FEATURE ACROSS EAST TEXAS AND ADJACENT AREAS OF SW AR AND NW LA.

WILL INCREASE POPS TO HIGH CHANCE ON FRIDAY...AS THIS MID LEVEL
CIRCULATION COMBINED WITH DAYTIME HEATING WILL RESULT IN SCATTERED
IF NOT WIDESPREAD CONVECTION.  DUE TO HIGH PRECIPITABLE WATER VALUES
AND THE TROPICAL NATURE OF THE CIRCULATION...LOOKS LIKE PART OF THE
REMNANTS OF DENNIS...COULD SEE SOME HEAVY RAINFALL IN SPOTS FRIDAY INTO
FRIDAY NIGHT.

DURING THE WEEKEND...THE MID LEVEL CIRCULATION AND SHEAR AXIS WEAKENS
AND GRADUALLY MOVES AWAY FROM THE AREA...AS A SUB TROPICAL RIDGE TRIES
TO BUILD INTO THE AREA.  THUS RAIN CHANCES WILL BE DECREASING DURING
THE WEEKEND INTO EARLY NEXT WEEK.  BY MONDAY AND TUESDAY...IT APPEARS
THAT THE AREA WILL BE MAINLY INFLUENCED BY SOME SEA BREEZE ACTIVITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  95  75  93  73 /  40  30  50  30
MLU  93  73  93  73 /  40  20  50  30
DEQ  94  72  94  72 /  40  20  50  30
TXK  95  75  94  73 /  40  30  50  30
ELD  94  73  93  73 /  40  20  50  30
TYR  94  74  94  73 /  40  30  50  30
GGG  95  74  94  73 /  40  30  50  30
LFK  94  73  94  73 /  40  30  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Jul 14, 5:00 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT THU JUL 14 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT
OVER THE ENTIRE REGION...ASSOCIATED WITH WEAK DISTURBANCES
ALOFT...COMBINED WITH AN UNSTABLE ATMOSPHERE. ALTHOUGH NO
ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WHICH
DEVELOP COULD BRIEFLY BECOME SEVERE PRODUCING DAMAGING WINDS.  IN
ADDITION...THESE STORMS TODAY...WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAINFALL IN A SHORT AMOUNT OF TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FRIDAY
THROUGH SUNDAY...MAINLY IN THE AFTERNOON AND EVENING.  ISOLATED
STORMS COULD BRIEFLY BECOME SEVERE PRODUCING DAMAGING WINDS.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY
FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.

The radar

The Shreveport radar (KSHV), 149 km away, was scanning. The volume nearest the first event began at 15:45 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Angelina

When
July 14, 9:45 AM CST to 11:30 AM CST
Where
Angelina County, Lufkin
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
31.350, -94.733

A few city streets had to be closed due to excessive heavy rainfall and the resulting high water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481869.